MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. INVISALIGN RETAINER; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number 1011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".The potential root cause of this event is unknown; however, the treating doctor indicated that occlusion changes during treatment may have contributed to the event.Align's clinical review of available records indicates that tooth #5 was noted to have a dental crown with visible signs of wear.The patient underwent two aligner treatment phases: the first consisting of 12 upper aligners, and the second of 4.No significant tooth movements were programmed for tooth #5 throughout the course of treatment.Scientific literature consistently indicates that teeth with both a root canal and a crown are structurally compromised, which places their long-term prognosis at risk.No conclusive evidence has been provided that supports or opposes whether the invisalign retainer caused or contributed to the reported tooth fracture and subsequent bridge placement extraction (permanent damage), therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the required tooth extraction, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of tooth fracture requiring extraction and bridge placement.It is unknown if the patient required any additional medical intervention or medications to alleviate the reported symptoms beyond the prescribed tylenol.It is unknown if any clinical or laboratory tests were performed.

Brand Name
INVISALIGN RETAINER
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key23646500
Report Number2953749-2025-02988
Device Sequence Number10055235
Product Code DYT
UDI-Device Identifier00816063020011
UDI-Public(01)00816063020011(10)0216895396(13)250408(91)2409207401R
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1011
Device Lot Number216895396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age50 YR
Patient SexFemale